Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 21, 2008, 9:17 PM CDT for Jackson County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 21, 2008, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Jackson County, TX
The radar
The Austin/San Antonio radar (KEWX), 146 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 220217
TORHGX
TXC239-220300-
/O.NEW.KHGX.TO.W.0016.080622T0217Z-080622T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
917 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN JACKSON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1000 PM CDT
* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES SOUTH OF MORALES...MOVING SOUTHWEST
AT 20 MPH.
* LOCATIONS IN THE TORDANO WARNING INCLUDE BUT ARE NOT LIMITED TO
EDNA.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2916 9680 2904 9652 2879 9669 2883 9673
2885 9672 2888 9674 2894 9681 2898 9682
2902 9684 2904 9690 2907 9693
TIME...MOT...LOC 0217Z 013DEG 20KT 2902 9675
$$1 follow-up statement
000
WWUS54 KHGX 220300
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CDT SAT JUN 21 2008
TXC239-220310-
/O.EXP.KHGX.TO.W.0016.000000T0000Z-080622T0300Z/
JACKSON TX-
1000 PM CDT SAT JUN 21 2008
...THE TORNADO WARNING FOR WESTERN JACKSON COUNTY HAS BEEN ALLOWED TO
EXPIRE...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF
THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2916 9680 2904 9652 2879 9669 2883 9673
2885 9672 2888 9674 2894 9681 2898 9682
2902 9684 2904 9690 2907 9693
TIME...MOT...LOC 0217Z 013DEG 20KT 2902 9675
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 21, 9:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 21, 9:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 900 PM CDT SAT JUN 21 2008 .DISCUSSION... WELL-DEFINED SFC OUTFLOW BOUNDARY (PERHAPS THE ACTUAL SFC FRONT) NOW EXTENDS FROM EDNA TO SARGENT TO WELL OFF THE COAST OF GALVESTON. THE BOUNDARY WILL CONTINUE WORKING ITS WAY SOUTH. WILL MAINTAIN CHANCE POPS WITH SEVERE MENTION FOR THE FAR SW ZONES UNTIL MIDNIGHT. ELSEWHERE...HAVE DROPPED MENTION OF PRECIP FOR TONIGHT AS ATMOSPHERE HAS BECOME TOO STABLE TO SUPPORT REDEVELOPMENT. DRIER AIRMASS WILL GRADUALLY FILTER IN FROM THE NORTH OVERNIGHT WHICH WILL RESULT IN SLIGHTLY COOLER MIN TEMPS FOR INLAND ZONES. BEST MOISTURE/INSTABILITY ON SUNDAY WILL BE CONFINED TO THE COASTAL ZONES WHERE SFC BOUNDARY MAY REMAIN IN PLACE AND WEAK SEABREEZE WILL WORK ITS WAY INLAND. CONVECTIVE DEVELOPMENT SUN AFTN SHOULD BE CONFINED MAINLY TO AREAS SOUTH OF HOUSTON. ABUNDANT SUNSHINE...DRIER AIRMASS...AND LIGHT NORTHERLY WINDS WILL FAVOR ANOTHER HOT AFTERNOON SUNDAY...WITH MANY LOCATIONS LIKELY TO REACH THE UPPER 90S AGAIN. WE RECEIVED SEVERAL REPORTS OF WIND DAMAGE AND AT LEAST ONE REPORT OF GOLFBALL SIZED HAIL FROM THE STORMS TONIGHT. WILL SEND OUT AN LSR LATER THIS EVENING. 35 && .PREV DISCUSSION... /ISSUED 353 PM CDT SAT JUN 21 2008/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS OUR NORTHERN COUNTIES ALONG AND AHEAD OF A WEAK SOUTHWARD SAGGING FRONTAL BOUNDARY. SOME OF THESE STORMS HAVE BECOME SEVERE WITH AN ESTIMATED 60 MPH WIND GUST IN LIVINGSTON (POLK COUNTY) AT 240 PM. MORE ISOLATED ACTIVITY IS HAVING MORE DIFFICULTY DEVELOPING ALONG THE SEABREEZE FRONT AS THE BOUNDARY WORKS INLAND. BOUNDARY AND STORM MERGERS ARE A DEFINITE POSSIBILITY AS THE AFTERNOON PROGRESSES WHEN THE SEABREEZE FRONT COLLIDES WITH THE STUFF COMING DOWN FROM THE NORTH. ITS ALREADY IN THE MID TO UPPER 90S ACROSS MUCH OF OUR CENTRAL AREAS (98 AT IAH AT 204 PM)...AND IT WILL NOT TAKE MUCH FOR STORMS THAT DEVELOP AND/OR COLLIDE TO POSSIBLY BECOME SEVERE AND PRODUCE BRIEF HEAVY RAINFALL. ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WILL FORECAST SLIGHTLY LOWER RAIN CHANCES TONIGHT THROUGH THE REST OF THE WEEKEND AND ON INTO THE START OF NEXT WEEK AS A SLIGHTLY DRIER AIRMASS SETTLES INTO THE AREA FROM THE NORTH. ENOUGH INSTABILITY IS EXPECTED TO DEVELOP FOR THE BEST CHANCE OF RAIN (ALBEIT LOW) TO OCCUR DAILY ALONG AND AROUND THE SEABREEZE FRONT NEAR THE COAST AND JUST INLAND. AROUND THE MIDDLE OF NEXT WEEK...A WEAKNESS ALOFT WILL EXIST ACROSS OUR AREA WITH A STRONG RIDGE TO OUR WEST AND A WEAKER RIDGE OFF TO OUR EAST. THIS WEAKNESS COULD END UP BRINGING THE CURRENT DEEPER MOISTURE FOUND ACROSS THE CENTRAL GULF OF MEXICO WESTWARD RESULTING IN BETTER RAIN CHANCES FOR PARTS OF OUR AREA. 42 AVIATION... SEABREEZE COLLIDING WITH OUTFLOW BOUNDARIES WILL BRING SHRA/TSRA TO IAH/HOU TERMINALS 21-01Z. SKIES SHOULD CLEAR QUICKLY THIS EVENING AND EXPECTING THE WEAK FRONT TO CONTINUE TO SAG SOUTH THROUGH THE REGION TONIGHT. PATCHY FOG POSSIBLE OVER RAIN DAMPENED/COOLED GROUND. SHRA SHOULD BE OVER THE AREAS MAINLY SOUTH OF THE HIGHWAY 59 CORRIDOR AFTER 12Z...WITH TSRA CONFINED TO PRIMARILY THE COASTAL COUNTIES THANKS TO THE MIDLEVEL NORTHERLY FLOW. 45 MARINE... LIGHT WIND REGIME WILL BE IN PLACE THROUGH TUESDAY. SCATTERED SHRA/TSRA SEEM MORE LIKELY AS WEAK COLD FRONT MOVES INTO THE COASTAL WATERS AND DISSIPATES. NAM DOES TRY TO SPIN UP A TROPICAL SYSTEM FROM THE WEST CENTRAL GULF AS IT MERGES WITH THE REMAINS OF THE FRONTAL BOUNDARY. AM EXTREMELY SKEPTICAL ATTM THAT THIS WILL COME TO PASS AS AIRMASS DIFFERENCE ACROSS THE FRONT IS VERY SMALL AND IT WILL LIKELY UNDERGO RAPID FRONTOLYSIS AFTER MOVING OVER THE COASTAL WATERS. BUT WITH SLIGHTLY RICHER POOLED MOISTURE WILL PROBABLY GET SCATTERED SHRA THROUGH SUNDAY AFTERNOON. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 96 71 97 71 / 10 10 10 10 10 HOUSTON (IAH) 71 97 72 96 72 / 10 20 10 20 10 GALVESTON (GLS) 74 92 80 91 79 / 10 30 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...35
Hazardous weather outlook, Jun 21, 1:10 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 110 PM CDT SAT JUN 21 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 110 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION THIS AFTERNOON. THIS FRONT ALONG WITH ADEQUATE MOISTURE...DAYTIME HEATING AND THE SEABREEZE WILL PROVIDE FOR ANOTHER CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY WEATHER THREAT. STORM MOTIONS HAVE THE POTENTIAL TO BE SLOW...SO THE STRONGER CELLS MAY PRODUCE LOCALIZED 2 TO 3 INCH RAINFALL AMOUNTS. THIS ACTIVITY IS EXPECTED TO WEAKEN DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DIFFUSE FRONT IS EXPECTED TO STALL SOMEWHERE NEAR THE INTERSTATE 10 CORRIDOR ON SUNDAY AND PROVIDE ANOTHER SHOT OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.
In the hours before
Local storm report, Jun 21, 5:41 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
541 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST LIVINGSTON 30.71N 94.94W
06/21/2008 E60.00 MPH POLK TX LAW ENFORCEMENT
SHERIFF ESTIMATED WIND GUSTS OF 60 MPH AT THE SHERIFFS
OFFICE IN LIVINGSTON.
0510 PM HAIL ALVIN 29.43N 95.25W
06/21/2008 E0.50 INCH BRAZORIA TX NWS EMPLOYEE
PEA TO MARBLE SIZE HAIL IN ALVIN.
&&
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:10 PM CDT | Special Marine Warning | HGX | 65 min | |
| Jun 21, 7:25 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 50 min |
| Jun 21, 7:58 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 47 min |
| Jun 21, 8:07 PM CDT | Special Marine Warning | HGX | 53 min | |
| Jun 21, 8:45 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 30 min |
| Jun 21, 9:00 PM CDT | Special Marine Warning | HGX | 45 min | |
| Jun 21, 9:10 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 35 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.